Heart Rhythm Community
Vicodin withdrawal and heart arrhythmias
About This Community:

This patient support community is for discussions relating to heart rhythm issues, arrhythmia, irregular heartbeat, implanted defibrillators, pacemakers, and tachycardia.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Vicodin withdrawal and heart arrhythmias

I was taking 1-2 500mg. tablets of Vicodin daily for a couple of months. Took it as needed rather than on a schedule. Last week I was down to 1/2 -1 pill just as needed, probably every other day or two. One week ago, I began experiencing pretty severe palpitations, and they haven't quit since. I have been in the ER  thinking I might be having a cardiac event because I was sweating and having shortness of breath as well as some nausea and severe indigestion. I checked out just fine, and am wondering if the sudden withdrawal from vicodin might be the cause. There has been no reduction in symptoms since they began 7 days ago.
Related Discussions
2 Comments Post a Comment
Blank
612551_tn?1247839157
I read Vicodin is a narcotic pain reliever, nothing specifically to do with the heart.  However, as it is a narcotic a "couple of months" seems to me to make it possible for you to develop a dependence on the drug, other than pain related.

Have you discussed your symptoms with the doctor who prescribed the Vicodin? That would be a good first step I think to the possible making of an appointment to be examined by a cardiologist.
Blank
996946_tn?1419429419
Hi Marye,  I know everyone's different wheen it comes to effects of pain meds.  I have an arrhythmia, a-fib, that comes in episodes of several hrs...a lot of things can trigger it.  I had a head-on car accident 3 yrs ago and what's strange the week or so I was in the hospital with all the stress and trauma and Vicodin....I never once had palpitations or full-blown a-fib once.

When I got out of the hospital I continued on the Vicodin like you for a couple of months as needed.  The I weaned myself off but cutting back from 2 a day to 1 to 1/2 and I didn't have any adverse effects.  It sounds like you weaned yourself gradually off it too. If you are still having those symptoms I think you need to go to your primary care Dr and get to the bottom of what is going on with you.  These symptoms are not to be taken lightly.  Good Luck.
Blank
Post a Comment
To
Top Arrhythmias Answerers
612551_tn?1247839157
Blank
Jerry_NJ
NJ
1807132_tn?1318747197
Blank
michellepetkus
Chicago, IL
995271_tn?1408549100
Blank
itdood
PA
1423357_tn?1414258965
Blank
tom_h
Central, MA
1464004_tn?1384139333
Blank
Elli126
Fairless Hills, PA
86819_tn?1378951092
Blank
Bromley
MedHelp Health Answers
Recent Activity
996946_tn?1419429419
Blank
LindaTX Merry Christmas, Everyone! Comment
12 hrs ago
1236893_tn?1408490528
Blank
The Adrenal Reset Diet
Dec 23 by gymdandee
1236893_tn?1408490528
Blank
How much arsenic is in your rice?
Dec 22 by gymdandee
Heart Rhythm Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Arrhythmias Answerers
612551_tn?1247839157
Blank
Jerry_NJ
NJ
1807132_tn?1318747197
Blank
michellepetkus
Chicago, IL
995271_tn?1408549100
Blank
itdood
PA
1423357_tn?1414258965
Blank
tom_h
Central, MA
1464004_tn?1384139333
Blank
Elli126
Fairless Hills, PA
86819_tn?1378951092
Blank
Bromley